MAUDE Adverse Event Report: BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. ECLIPSE SMARTSLIP; NEEDLES, HYPODERMIC
Catalog Number 305892
Medical Device Problem Codes Leak/Splash (1354); Connection Problem (2900)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, there is a leakage of vaccine because the needle cannot be assembled correctly.I suspect that it is the blue plastic piece that is causing the problem.On (b)(6) 2025 vaccine leaked between the needle and syringe when the needle could not be inserted correctly, which meant that the patient did not receive the full dose.It's difficult to estimate, but we have vaccinated about 1,500 people and one of the nurses says there may be 1-2 on each row of needles.
 
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305892 and lot number 2509006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect, and all quality tests were found to be within specification.To aid in the investigation of this issue, eight (8) used needle samples were received for evaluation by our quality team.The needle samples were assembled with a bd emerald 10ml syringe and no issues of leakage or connectivity failure were noticed.Based on the investigation results, a cause related to the needle manufacturing process could not be determined at this time.Engagement force is tested as a final test prior to the release of each lot produced, and this lot was found to be released within specifications.Smartslip technology ¿ has been introduced to help ensure a secure connection is made with luer slip syringes.It has been designed to reduce the risk of needle disengagement from luer slip syringes, which are the most common design (in europe).We recommend following the instructions for use which are unique in recommending that the user ¿push firmly when attaching the needle to the syringe.¿ the user should be sure the clip is activated.When attaching the needle to a luer lock connection, the clinician may feel a stronger resistance.This is not preventing a connection from being made.The user may ¿¿push while twisting;¿ however, if the movement is inadvertently paused and the twisting/ turning occurs later, the needle will disengage.If this issue were to reoccur, we would appreciate the opportunity to review the syringe used.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
ECLIPSE SMARTSLIP
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23795773
Report Number3002682307-2025-00140
Device Sequence Number10453345
Product Code FMI
UDI-Device Identifier00382903058921
UDI-Public(01)00382903058921(11)250910(17)300831(10)2509006
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305892
Device Lot Number2509006
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown